# SDR CA050816003

- Difficulty date: July 16, 2005
- Submitted: September 1, 2005
- Operation: General aviation
- Make and model: Beech 200BEECH
- Engine: Pwa PT6A41
- Propeller: Hartzl HCB3TN3
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Drive Gear
- Part number: 311663301
- Condition: Broken
- Location: A/C Pack
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) FOLLOWING FLIGHT AND DURING A LAYOVER CHECK, IT WAS NOTED THAT AIR CONDITIONING ACCY DRIVE WAS DE-COUPLED FROM GAS GENERATOR AS NOTED DURING ROTATION OF AC COMPRESSOR. REMOVAL OF EXTERNAL DRIVE SPLINE DETERMINED THAT THE FAULT WAS NOT EXTERNAL TO ENGINE BUT RATHER ISOLATED TO INTERNALS OF ENGINE ACCY GB. ENGINE WAS REMOVED, SENT TO AN ENGINE SHOP FOR INVESTIGATION AND REPAIR. ENGINE TEARDOWN DETERMINED THAT DE-COUPLING WAS RESULT OF BROKEN AGB OPTIONAL GEAR, WHICH DRIVES AC COMPRESSOR. ROOT CAUSE OF PROBLEM WAS A RESTRICED OIL JET NOZZLE CAUSING ABNORMAL SHAFT SPLINE WEAR, WHICH RESULTED IN ABNORMAL PLAY AND ROTATION OF THE AGB COUPLING SHAFT, RESULTING FATIGUE FAILURE OF THE AGB OPTIONAL GEAR.
